MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO 244 S DE RL DE CV SABER 2.5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO 244 S DE RL DE CV SABER 2.5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 2.5mm x 15cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured below its nominal pressure after the first ballooning.It was necessary to open another medical device (unknown) to continue the procedure.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis but has not been received.Additional information was requested including patient details and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Please note update to the udi# in section d4.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Additional information received and updates made to a2 and a3.Additional b5 narrative: a below the knee lesion in the popliteal artery was being performed.The lesion was 60% occluded with no calcification and no vessel tortuosity.The access site was the femoral artery.A 6f brite tip sheath with a 0.035¿ 260cm aquatrack guidewire was used in the procedure.There was no difficulty removing the complaint balloon from the forming tube.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally (i.E.Maintain negative pressure).The contrast to saline ratio was 50/50 with a non-cordis inflation device.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The device broke before reaching the nominal pressure.The balloon catheter did not kink while being used.The balloon catheter was easily removed from the vessel and from the other devices.D11 concomitant products: 6f brite tip sheath, 0.035¿ 260cm aquatrack guidewire and encore (boston) indeflator.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
During an interventional procedure a 2.5mm x 15cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured below the nominal pressure after the first ballooning.It was necessary to open another medical device (unknown) to continue the procedure.A below the knee lesion in the popliteal artery was being performed.The lesion was 60% occluded with no calcification and no vessel tortuosity.The access site was the femoral artery.There was no reported patient injury.A 6f brite tip sheath with a 0.035¿ 260cm aquatrack guidewire was used in the procedure.There was no difficulty removing the complaint balloon from the forming tube.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally (i.E.Maintain negative pressure).The contrast to saline ratio was 50/50 with a non-cordis inflation device.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The device broke before reaching the nominal pressure.The balloon catheter did not kink while being used.The balloon catheter was easily removed from the vessel and from the other devices.The product was not returned for analysis.A product history record (phr) review of lot 82217914 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a rate of stenosis of 60% and situated below the knee may have contributed to the reported event.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
The device was returned and section was updated accordingly.The completed engineering report will be submitted within 30 days upon receipt.

Brand Name
SABER 2.5MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX  32574
Manufacturer (Section G)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX   32574
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key12843663
Report Number9616099-2021-05061
Device Sequence Number4205419
Product Code LIT
UDI-Device Identifier20705032069066
UDI-Public20705032069066
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue Number48002515X
Device Lot Number82217914
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer12/03/2021
11/24/2021
12/27/2021
01/20/2022
02/10/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date12/06/2021
12/13/2021
01/03/2022
01/21/2022
02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale